Alert archive / New York / High Wind Watches in 2012

High Wind Watch 2, NWS Binghamton, NY

October 27, 20127 counties in Pennsylvania; 17 counties in New York

NWS Binghamton, NY issued this high wind watch at Oct 27, 2012, 3:12 PM EDT for 7 counties in Pennsylvania; 17 counties in New York. It took effect at Oct 29, 2012, 8:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 27, 2012, 3:12 PM EDT (19:12 UTC)
In effect from
Oct 29, 2012, 8:00 AM EDT
Expired
Oct 28, 2012, 4:19 AM EDT
In force
Issued by
NWS Binghamton, NY
All 24 counties

Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WWUS71 KBGM 271912
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
312 PM EDT SAT OCT 27 2012

...DAMAGING WINDS ARE EXPECTED MONDAY AND TUESDAY...

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-281915-
/O.NEW.KBGM.HW.A.0002.121029T1200Z-121031T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
312 PM EDT SAT OCT 27 2012

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY
EVENING. 

* LOCATIONS...ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

* WINDS...WINDS OF 30 TO 40 MPH WITH FREQUENT GUSTS AROUND 50 MPH
  ...ESPECIALLY IN THE HIGHER TERRAIN.

* TIMING...WINDS WILL INCREASE MONDAY MORNING AND CONTINUE THROUGH
  TUESDAY EVENING.

* IMPACTS...WINDS OF THIS MAGNITUDE WILL CAUSE WIDESPREAD
  PROLONGED POWER OUTAGES. THE STRONG WINDS WILL ALSO CAUSE TREES
  TO FALL RESULTING IN PROPERTY DAMAGE AND CLOSED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR SUSTAINED
WINDS OF 40 MPH OR MORE AND/OR GUSTS OF 50 MPH OR MORE.  THESE
STRONG WINDS CAN CAUSE TREES AND POWER LINES TO FALL...AND COULD
RESULT IN PROPERTY DAMAGE.  IF A HIGH WIND WARNING IS ISSUED...
STAY INSIDE AND AWAY FROM WINDOWS.  BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.

&&

$$

MORFORD/MUNDSCHENK
2 follow-up statements
203 
WWUS71 KBGM 280057
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
857 PM EDT SAT OCT 27 2012

...DAMAGING WINDS ARE EXPECTED MONDAY AND TUESDAY...

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-290100-
/O.CON.KBGM.HW.A.0002.121029T1200Z-121031T0000Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
857 PM EDT SAT OCT 27 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY EVENING...

* LOCATIONS...ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

* WINDS...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55
  MPH...ESPECIALLY IN THE HIGHER TERRAIN.

* TIMING...WINDS WILL INCREASE MONDAY MORNING AND CONTINUE 
  THROUGH TUESDAY EVENING. 

* IMPACTS...WINDS OF THIS MAGNITUDE WILL CAUSE WIDESPREAD 
  PROLONGED POWER OUTAGES. THE STRONG WINDS WILL ALSO CAUSE 
  TREES TO FALL RESULTING IN PROPERTY DAMAGE AND CLOSED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR SUSTAINED
WINDS OF 40 MPH OR MORE AND/OR GUSTS OF 50 MPH OR MORE.  THESE
STRONG WINDS CAN CAUSE TREES AND POWER LINES TO FALL...AND COULD
RESULT IN PROPERTY DAMAGE.  IF A HIGH WIND WARNING IS ISSUED...
STAY INSIDE AND AWAY FROM WINDOWS.  BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.

&&

$$

HEDEN
537 
WWUS71 KBGM 280819
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
419 AM EDT SUN OCT 28 2012

...DAMAGING WINDS ARE EXPECTED MONDAY AND TUESDAY...

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-281630-
/O.UPG.KBGM.HW.A.0002.121029T1200Z-121031T0000Z/
/O.NEW.KBGM.HW.W.0003.121029T1800Z-121030T2100Z/
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
419 AM EDT SUN OCT 28 2012

...HIGH WIND WARNING IN EFFECT FROM 2 PM MONDAY TO 5 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 5 PM EDT
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATIONS...ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

* WINDS...SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 50
  TO 60 MPH... ESPECIALLY OVER HIGHER TERRAIN.

* TIMING...WINDS WILL INCREASE MONDAY MORNING AND CONTINUE 
  THROUGH TUESDAY EVENING. 

* IMPACTS...WINDS OF THIS MAGNITUDE WILL CAUSE WIDESPREAD 
  PROLONGED POWER OUTAGES. THE STRONG WINDS WILL ALSO CAUSE 
  TREES TO FALL RESULTING IN PROPERTY DAMAGE AND CLOSED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH FREQUENT GUSTS OF 50 MPH OR
GREATER.  DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WINDS OF THIS MAGNITUDE.  BE PREPARED FOR THE
POSSIBILITY OF TREES BLOCKING ROADS AND WIDESPREAD POWER OUTAGES.
AT HOME...YOU SHOULD BE PREPARED TO BE WITHOUT POWER FOR SEVERAL
DAYS. MAKE SURE YOU HAVE ADEQUATE SUPPLIES OF FOOD AND MEDICINE.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

MSE

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this high wind watch went out at Oct 27, 2:40 PM EDT, 32 minutes earlier.

Area forecast discussion, Oct 27, 2:40 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
240 PM EDT SAT OCT 27 2012

.SYNOPSIS...
A FRONTAL BOUNDARY WILL SLOWLY MEANDER ACROSS NEW YORK STATE AND
PENNSYLVANIA THROUGH SUNDAY...WITH ISOLATED SHOWERS WEST OF
INTERSTATE 81 LATE THIS AFTERNOON...INCREASING IN COVERAGE LATER
IN THE WEEKEND. TROPICAL SYSTEM SANDY IS EXPECTED TO MAKE LANDFALL
ALONG THE MID ATLANTIC COAST EARLY THIS COMING WEEK...BRINGING
THE LIKELIHOOD OF HEAVY RAIN AND STRONG WINDS FOR THE LOCAL
AREA...BY LATER MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
10 AM UPDATE...LOOKING AT THE CRNTS...RADAR...AND SHRT TERM
MODELS...THERE/S LTL CHANCE THAT THE SHWRS OVER WRN NY WILL MAKE
MUCH PROGRESS EWRD TODAY...SO HAVE BACKED OFF ON THE PCPN THIS
AFTN AND CONFINED IT TO A SMALLER AREA IN THE XTRM WEST.
OTRW...SOME BRKS IN THE CLDS DVLPG EAST OF THE FNT...BUT OVERALL
OVC CONDS REMAIN. TEMPS SEEM TO BE ON TRACK. PRVS DISC BLO.

5 AM UPDATE... WEAK FRNTL BNDRY/INVERTED TROUGH HAS ESSENTIALLY
STALLED OUT THIS MRNG ACRS OUR FAR WRN ZNS...WITH RGNL RADARS/SFC OBS
INDICATING THAT PCPN REMAINS POST-FRNTL ATTM. NO REAL CHG IN THIS
SCENARIO IS EXPECTED THROUGH THE DAY...WITH RELATIVELY LTL EWD
MOVEMENT OF THESE FEATURES. THUS...WE'VE REMOVED ALL POPS THIS
AM...AND ONLY INDICATED A VERY GRADUAL W TO E PUSH OF ISOLD-SCTD
-SHRA DURG THE AFTN.

TEMPS REMAIN QUITE MILD FOR MUCH OF THE CWA THIS AM (WELL INTO THE
50S FOR MANY LOCALES)...AND THUS WE'VE NUDGED MAX TEMPS UPWARD A
BIT LTR TDY...SPCLY FOR OUR SERN ZNS (HIGHS IN THE MID TO UPR 60S
THESE AREAS).

TNT...THE AFOREMENTIONED FRNTL/TROUGH FEATURE IS PROGGED TO PUSH
SLOWLY EWD THROUGH CNY/NRN PA...BEFORE HALTING AGAIN ON SUN...OR
EVEN RETROGRADING BACK WWD A BIT. SHWRS SHOULD CORRESPONDINGLY
INCREASE IN COVERAGE ACRS MOST OF THE FA OVERNIGHT...BUT MAY
DIMINISH AGN FOR A TIME ON SUN WITH THE RETREATING FRNT...SPCLY
FOR OUR ERN-MOST AREAS (MOHAWK VLY...SRN TUG...AND CATSKILL RGNS).

TEMPS WILL BE TRICKY ON SUN...DEPENDING ON EXACT FRNTL
POSITION...BUT OVERALL SHOULD BE COOLER THAN RECENT DAYS (HIGHS
MAINLY IN THE 50S)...WITH AT LEAST SCTD SHWRS...AND FAIRLY THICK CLOUD
COVER.

FORTUNATELY FOR OUR FA...THE MOST PERSISTENT BAND OF RAINFALL
THROUGH SUN SHOULD STAY SITUATED ACRS WRN NY/NW PA/ERN OH...WELL
BEHIND THE FRNTL ZN...AND CLOSER TO BETTER UPR-LVL JET DYNAMICS.
ONCE SOME OF SANDY'S MOISTURE GETS STEERED FAR ENOUGH INLAND BY
SUN TO INTERACT WITH THESE SYSTEMS...A PRE-TYPE (PREDECESSOR RAIN
EVENT) SITN WOULD BE PSBL...WITH 1-2" AND LOCALLY HIGHER OF QPF
CERTAINLY CONCEIVABLE. ONCE AGN...THOUGH...IT APPEARS THIS WON'T BE AN
IMMEDIATE CONCERN FOR CNY/NE PA.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
ALTHOUGH NWP SPREAD IS STILL EVIDENT WITH THE ULTIMATE PATH OF SANDY
(EC AND ITS ENS MEAN LANDFALL POSN OVER DE...GFS ENS MEAN ACRS SRN
NJ...AND MANY OF THE OTHER MODELS (OPER GFS...CAN...AND UK) ACRS
NRN NJ/NEAR NY CITY)...THERE IS ENOUGH CONSENSUS TO SUGGEST THAT THE
GREATEST POTENTIAL FOR +RA/HIGH WINDS STARTS LTR MON...THEN
PERSISTS INTO THE LONG-RNG PD BELOW (TUE OR EARLY WED).

A TRACK MORE LIKE THE EC...AND ALSO THE LATEST NHC
PROJECTION...WOULD IMPLY THE HIGHEST RAIN POTENTIAL ACRS OUR SRN
AND WRN ZNS. A SOMEWHAT FARTHER N TRACK...LIKE THAT SUGGESTED BY
THE OPER GFS...CAN...AND UK...COULD SHIFT HIGHER RAIN TOTALS UP
INTO MUCH OF THE TWIN TIERS. AS YOU CAN SEE...THERE ARE DETAILS
YET TO BE WORKED OUT. ANOTHER COMPLICATING FACTOR IS THE EVENTUAL
STRUCTURE OF SANDY BY THAT TIME...WITH GENERAL MODEL AGREEMENT
THAT A WARM CORE TYPE SYSTEM WILL BE TAKING ON INCREASED
BAROCLINICITY ARND LANDFALL TIME LTR MON OR EARLY TUE.
TYPICALLY...THIS TENDS TO RESULT IN MAX RAINFALL SHIFTING TO THE
NRN/WRN SIDES OF THE CYCLONE...AND THIS IS WHAT MOST OF THE MODELS
ARE SHOWING ATTM. WE'LL SEE HOW THIS EVOLVES. HPC RAIN TOTALS FOR THE
EVENT FOR MUCH OF CNY/NE PA ARE IN THE 2-4" RANGE...AND WE'VE
STUCK PRETTY CLOSE TO THIS IN OUR QPF GRIDS. FOR NOW...WE'VE HELD
OFF ON ISSUING ANY FLOOD WATCHES. THESE WILL ALMOST CERTAINLY BE
FORTHCOMING LTR THIS WEEKEND...AND HOPEFULLY WE'LL BE ABLE TO PIN
DOWN THE AREAS OF GREATEST CONCERN BY THEN.

AS FOR THE WINDS...THE INCREASINGLY EXPANSIVE WIND FIELD TIED TO
SANDY WILL VERY LIKELY BE PROBLEMATIC FOR THE RGN. GFS/NAM SNDG
/MOMENTUM TRANSFER PROGS SHOW THE POTENTIAL FOR 50-60 KT GUSTS
FROM LTR MON INTO TUE. REMEMBER...THOUGH...THAT THESE MODELS
DEPICTED A FARTHER N TRACK RIGHT THROUGH OUR CWA AND SOMEWHAT
FASTER FORWARD MOTION AS WELL. A SLOWER MORE SRN ROUTE SHOWN BY
THE EC AND NHC MAY MITIGATE THIS SOME...OR AT LEAST CONCENTRATE
THE GREATEST THREAT MORE IN OUR SRN ZNS. AGN...DUE TO THE
UNCERTAINTY...WE'VE HELD OFF ON HIGH WIND WATCHES FOR NOW...AND
WILL HOPEFULLY BE ABLE TO POST SUCH WITH MORE CONFIDENCE LTR THIS WEEKEND.

STAY TUNED TO THIS EVOLVING SITN!

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
PERIOD BEGINS WITH REMNANTS OF TROPICAL SYSTEM SANDY MOVING
THROUGH CENTRAL PA THEN GRADUALLY LIFTING NORTH ACROSS NYS INTO
SOUTHERN CANADA AS SYSTEM GETS CAPTURED BY A DEEP UPPER LEVEL
TROF. TUESDAY NIGHT INTO WEDNESDAY WILL FEATURE CONTINUED
WINDY/RAINY CONDITIONS. AS SYSTEM CONTINUES LIFTING NORTH INTO
EASTERN CANADA PRECIP WILL BECOME SHOWERY WED NIGHT THROUGH
THURSDAY NIGHT WITH AIRMASS GRADUALLY COOLING ON BACK SIDE. BY
THURSDAY NIGHT BOUNDARY LAYER TEMPS MAY COOL ENOUGH TO SUPPORT
MIXED RAIN/SNOW SHOWERS. BY FRIDAY/FRIDAY NIGHT, PRECIP MAY BE
CONFINED JUST TO AREAS SOUTHEAST OF LAKE ONTARIO IN LAKE ENHANCED
PRECIP. AS AIRMASS CONTINUES TO COOL FRIDAY NIGHT MIXED RAIN/SNOW
SHOWERS ACROSS NRN CWA WILL BECOME MORE PROBABLE. BY SATURDAY,
BUILDING UPPER LEVEL HEIGHTS AND SFC HIGH PRES OVER THE OHIO
VALLEY SHOULD PROVIDE A PARTLY SUNNY/DRY DAY.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
A TRICKY AVIATION FORECAST NEXT 24 HOURS. CURRENTLY, COLD FRONT OVER
WESTERN NY NOT EXPECTED TO MOVE DURING THIS TAF PERIOD. CIGS NEAR
THIS BOUNDARY ARE CURRENTLY IFR AS ARE KITH/KELM. THROUGH EARLY
EVENING LOW MVFR CIGS WILL PERSISTS AT MOST LOCATIONS WITH
OCCASIONAL IFR CONTINUING THROUGH LATE AFTERNOON AT KITH/KELM.
OVERNIGHT, CONTINUED WEAK FLOW AND SATURATED LOW LEVELS WILL BRING
A CONTINUATION OF LOW CIGS, GENERALLY LOW MVFR WITH IFR LIKELY AT
KELM/KITH AND POSSIBLY KBGM. BY MID MORNING SUNDAY CONDITIONS MAY
IMPROVE SLIGHTLY DUE TO BETTER MIXING BUT OVERALL STILL MVFR CIGS.

LIGHT AND VARIABLE WINDS LATE THIS AFTERNOON THROUGH THE OVERNIGHT
PERIOD THEN NORTHEAST AROUND 5-8 KNOTS BY MID MORNING SUNDAY.

OUTLOOK...

SUNDAY NIGHT...MVFR.

MON/TUE/WED...MVFR/IFR IN RAIN AND FOG...STRONG WINDS LIKELY MON/TUE
ASSOCIATED WITH REMNANTS OF TROPICAL SYSTEM SANDY.

THURSDAY...IMPROVING CONDITIONS TO PRIMARILY VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MLJ
NEAR TERM...DGM/MLJ
SHORT TERM...MLJ
LONG TERM...RRM
AVIATION...RRM
Hazardous weather outlook, Oct 27, 5:01 AM EDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
501 AM EDT SAT OCT 27 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-280915-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
501 AM EDT SAT OCT 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

TROPICAL SYSTEM SANDY WILL CONTINUE TO MOVE NORTHWARD OVER THE ATLANTIC
THROUGH THE WEEKEND...BEFORE MAKING LANDFALL ALONG THE MID-
ATLANTIC COAST EARLY THIS COMING WEEK...AND THEN TURNING INLAND.

THIS POWERFUL STORM WILL LIKELY HAVE ITS GREATEST IMPACTS ON
CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA FROM LATER MONDAY INTO
WEDNESDAY. A PERIOD OF HEAVY RAINFALL CAN BE EXPECTED...WITH URBAN FLOODING
PROBABLE. MAIN STEM RIVERS COULD SEE LEVELS RISE INTO THE MINOR OR
MODERATE FLOOD RANGE BY MID-WEEK. HIGH WINDS COULD ALSO DOWN
TREES AND POWER LINES...RESULTING IN POWER OUTAGES.

CONSIDERABLE UNCERTAINTY STILL EXISTS WITH THE ULTIMATE TRACK OF
SANDY...AND THUS WITH THE MAGNITUDE AND EXACT LOCATIONS OF THE
HEAVIEST RAINFALL AND STRONGEST WINDS. STAYED TUNED TO LATER
FORECASTS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON...AND THE
NATIONAL HURRICANE CENTER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MJ

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:37 PM EDTFlood WatchBGMBradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more67 hr

Nearby

High Wind Watches in New York, 2012High Wind Watches in Pennsylvania, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.